HELP! RLS : ok my mother whom is 60 has... - Restless Legs Syn...

Restless Legs Syndrome
14,107 members8,966 posts

HELP! RLS

farmgirlwv
farmgirlwv

ok my mother whom is 60 has had servre rls for about 15 years, she never really talked about the meds she took for them but i did hear her say when i was young she always had to exercise before bed then when that stopped he got on requip fast forward 15 years to today and she is going crazy on me thinking people is following her she is even getting a divorce bc she thinks her husband of 25 years is cheating on her, but i was looking at her meds from a resent sleep study and seen meds : sinemet, mirapex , neurotin, gabapentin(dont think she been taking this for awhile) and a rls patch she talks about and it seem she acts the craziest when she has the patch on. not sure if she takes all these now she has bottles from 2016. Has anyone else experienced any thing like this with any of these meds? she has been to pysch ward 3 times in the last 2 months, she always is either wired wide awake or just will dose off sleep at a restaurant anywhere any help with me great ...im losing her

6 Replies
oldestnewest

also seen naproxen

Pam34
Pam34
in reply to farmgirlwv

Hi

I appreciate it’s a difficult situation. I think before we can comment or make suggestions we need to know exactly what your mum is taking now.

I know you have given us a list of drugs she is/ has taken but we need to know what her current regime is.

Which drugs, when does she take them and what dose?

Pam

farmgirlwv
farmgirlwv
in reply to Pam34

Ok went through her bag of pills and the ones for rls are sinemet 25-100 6 times a day and another bottle same pill 4 times a day and neurpro patch and tegretol these are the ones been taking bc bottles are not full . now she has about 10 bottles of merapex that some havnt even been touched and thyroid pill and cholesterol pill. I tried to talk to her main doc that prescribed most of these which is a neurologist but no call back I want them to make her an appt asap bc I want to flush all these pills down toilet ...yes she has about 4 docs on all these bottles...smh . She is mad a me bc I wont believe they stuff she saying is real . She just called cops bc she thanks her soon to be ex husband is trying to kill her and wants me to have a mental hygiene done after her husband and other daughter already did so she not talking to me bc she thinks I am ...thank uou.for the reply

Pam34
Pam34
in reply to farmgirlwv

This all seems extremely chaotic and I find it difficult to follow what your mum is exactly taking and when.

I suggest you make a clear list of all the medications you have found.

Then make another list of the medications you think your mum is taking, what dose and when.

Then another list of her behaviours and actions.

Read the following links which explain augmentation and a list of drugs to avoid. Print these off.

sleepreviewmag.com/2015/02/...

rls-uk.org/treatment/

Make an appt to see the doctor armed with this information and your clear notes, keep calm and ask for some answers and support.

Good luck.

.

Who on earth is looking after her? This sounds criminally negligent to me.

Sinemet can cause psychosis, amongst many other horrors.

rxlist.com/sinemet-side-eff...

Pramipexole can cause severe and relentless insomnia as well as sudden daytime sleep-onset.

Pramipexole also causes compulsive behaviour which can be severe.

It can also cause delusional 'jealousy', paranoia etcetera.........

neuro.psychiatryonline.org/...

(I have not even researched the neurontin side of it, but I have no doubt it could a few nasty things, Certainly it causes depression in many.)

You MUST find another doctor, and get her off these horrors. Clearly, she is very vulnerable.

You can get her back - I suggest you google 'Sinemet and psychiatric side effects' and the same with pramipexole/mirapex. There is a LOT that fits her picture. Find good scientific papers and other evidence, print it out, put it into a neat file, and take it to a doctor. They surely cannot continue her on this stuff when she has been so damaged.

(Also write down your memories of the changes she has undergone over this time). Be organised, informed, and sure of yourself.

The medication that still remains to her is an opioid, such as methadone or oxycodone.

All the drugs that she has taken/is taking can have severe psychiatric consequences. Many doctors do not know this, so you must do the work. They most certainly do not know what happens when you combine various drugs.

As she is now in a parlous mental state, due to these mind-bending substances, she may be taking drugs at random, which makes matters even worse.

I failed to mention the fact that she seems to have changed from one drug to another, and we do not know how this was done.

So an additional stress could be severe withdrawal symptoms as she switched from one drug to another.

Take it from someone who knows - there is no easy way to handle these drugs, they have numerous problems attached to taking them, and to stopping them.

You may also like...